News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Breast Cancer

Question: Sore tender breasts


 sarahc1986 - Tue Jan 27, 2009 2:19 pm

I'm 22 on Microgynon and have been for nearly 2 years. For the past 2 days i've had very sore tender breasts, the side of my breast underneath my armpit feels sore when pressed.

I've had a dull achy pain in my underarms and across my shoulders,collarbone and back. I've had a look and theres nothing that isn't normal. I've also had a feel and cannot feel anything. I can feel the ridge in the lower curve and that feels like beads/grapes in texture as does parts of my breast. I've got 8 pills left to take and am due my period in 12 days. I've never had this before and was wondering what it could be?
 John Kenyon, CNA - Tue Mar 03, 2009 10:07 pm

User avatar Hello --

Breast tenderness of acute onset is usually either due to impending menstrual period, use of birth control pills such as Microgynon, or some inflammatory process. You already qualify for at least two of these three, so I would suggest you wait for your period to begin and if the breast tenderness doesn't resolve before or during, to then see a doctor promptly. The granular texture you describe as feeling in several places (including your breasts) is more suggestive of an inflammatory process, but because of the pills and the impending period, this may all change rather abruptly. Again, if it does not, you'll need to get yourself in for an exam. While this hasn't happened before, many things don't happen until they do, and breast tenderness is one of the more frequently reported side effects of Microgynon
as well as, of course, premenstrual syndrome. The achiness you've been experiencing could be a part of this (a new premenstrual syndrome for you, but possibly caused by two years of Microgynon). Again, if all this doesn't resolve around the time of your period (or if your period fails to arrive, which also can happen with Microgynon) then by all means have yourself seen. I don't think this sounds like a serious problem, but it's also something that, while probably par for the course where the contraceptive is concerned, would not be so once you're done taking it and have had your period.

I hope this is helfpful. Good luck to you and please follow up with us here. Update us also as to how things are going.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here